Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Jackson, MS

March 18, 2013Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 1:09 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 1:09 PM CDT (18:09 UTC)
Expired
Mar 18, 2013, 2:00 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 1:20 PM CDTHAIL 1Greenville, MSNICKEL TO QUARTER SIZED
Mar 18, 1:20 PM CDTHAIL 1.75Greenville, MS
Mar 18, 1:35 PM CDTHAIL 1.753 Wsw Greenville, MS
Mar 18, 1:37 PM CDTHAIL 1.53 Ene Greenville, MSREPORTED IN STONEVILLE AND 2 MILES EAST OF LELAND
Mar 18, 1:50 PM CDTHAIL 1.752 S Inverness, MS
Mar 18, 2:05 PM CDTHAIL 1.75Greenville, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WUUS54 KJAN 181809
SVRJAN
MSC011-133-151-181900-
/O.NEW.KJAN.SV.W.0113.130318T1809Z-130318T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF SHAW...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
  NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LELAND...GREENVILLE...

* UNTIL 200 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WINTERVILLE MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  METCALFE BY 115 PM CDT...
  LELAND BY 120 PM CDT...
  TRIBBETT AND SHAW BY 125 PM CDT...
  HOLLY RIDGE BY 130 PM CDT...
  INDIANOLA BY 135 PM CDT...
  INVERNESS AND SUNFLOWER BY 140 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3360 9045 3333 9046 3333 9056 3327 9056
      3329 9099 3333 9114 3336 9113 3342 9106
      3345 9106 3345 9109 3342 9109 3339 9112
      3362 9105
TIME...MOT...LOC 1810Z 277DEG 47KT 3346 9105

$$

CME
3 follow-up statements
688 
WWUS54 KJAN 181824
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT MON MAR 18 2013

MSC011-133-151-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
124 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTH CENTRAL BOLIVAR...SOUTHERN SUNFLOWER AND NORTHERN
WASHINGTON COUNTIES...

AT 124 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH ARE 
ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR LELAND 
MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRIBBETT AND SHAW BY 130 PM CDT...
  HOLLY RIDGE BY 135 PM CDT...
  INDIANOLA BY 140 PM CDT...
  INVERNESS BY 145 PM CDT...
  MOORHEAD AND SUNFLOWER BY 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3332 9109 3361 9093 3360 9045 3333 9046
      3333 9056 3327 9056 3329 9099
TIME...MOT...LOC 1824Z 279DEG 42KT 3341 9090

$$

CME
180 
WWUS54 KJAN 181831
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT MON MAR 18 2013

MSC011-181841-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
BOLIVAR MS-
131 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOLIVAR COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

LAT...LON 3329 9099 3351 9088 3351 9046 3333 9046
      3333 9056 3327 9056
TIME...MOT...LOC 1831Z 279DEG 42KT 3340 9080

$$

MSC133-151-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-SUNFLOWER MS-
131 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...

AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LELAND MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIANOLA BY 140 PM CDT...
  INVERNESS BY 145 PM CDT...
  MOORHEAD BY 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3329 9099 3351 9088 3351 9046 3333 9046
      3333 9056 3327 9056
TIME...MOT...LOC 1831Z 279DEG 42KT 3340 9080

$$

CME
386 
WWUS54 KJAN 181844
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON MAR 18 2013

MSC151-181855-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-
144 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

LAT...LON 3327 9056 3328 9076 3343 9075 3342 9046
      3333 9046 3333 9056
TIME...MOT...LOC 1845Z 276DEG 40KT 3336 9067

$$

MSC133-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
SUNFLOWER MS-
144 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
WEST OF INVERNESS MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INVERNESS BY 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3327 9056 3328 9076 3343 9075 3342 9046
      3333 9046 3333 9056
TIME...MOT...LOC 1845Z 276DEG 40KT 3336 9067

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:40 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 18, 9:40 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT MON MAR 18 2013

.UPDATE...LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH
OVER THE PLAINS...WHICH WAS PHASING IN WITH A SHORTWAVE OVER THE
ARKLATEX. A VERY SLOW MOVING COLD FRONT WAS SITUATED FROM KDFW TO KMEM.
LOWER 60S DEWPOINTS EXTENDED OVER ALL BUT THE EASTERN AREAS. SOME
GOOD FORCING AND ASCENT WAS MOVING ACROSS THE REGION WITH STRONG
STORMS ACROSS ARKANSAS AND NORTHEAST MISSISSIPPI. AREA SOUNDINGS
WERE SHOWING CAPES OF 1400 TO 1800...LAPSE RATES OF 8-9C...WET BULB
ZERO HEIGHTS OF AROUND 8K...ALONG WITH GOOD FLOW. THE SOUNDING AT
LIX HAD A STRONGER CAP IN THE SOUTH. SO CURRENT FORECAST LOOKS TO BE
ON TRACK AS THE LOCAL WRF SHOWS A LINER COMPLEX COMING THROUGH FOR
THIS AFTERNOON INTO EARLY THIS EVENING. THE NATIONAL WRF ARW AND NMM
SHOWS THE BEST ACTIVITY ACROSS THE NORTH TODAY...WHILE THE SPC WRF
BRINGS A LINE THROUGH LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. SO HAVE ADJUSTED HWO WITH HAIL POTENTIAL OF GOLFBALL SIZED
OR LARGER AND KEPT THE STRONG TO SEVERE POTENTIAL FOR THIS AFTERNOON
AND EVENING. WITH PARALLEL FLOW TO THE FRONTAL POSITION...ITS GOING
BE SLOW GOING FOR THE FRONTAL MOVEMENT. SO EXPECT THE SEVERE
POTENTIAL TO EXIT THE REGION BY MIDNIGHT. CURRENT HIGHS OF THE MID
70S TO LOWER 80S WITH LOW LEVEL WARM ADVECTION LOOKS TO BE ON TRACK
ALONG WITH POPS./17/

./PREVIOUS DISCUSSION...420 AM CDT MON MAR 18 2013

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE PRIMARY FOCUS FOR
THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR STRONG AND SEVERE
STORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TODAY.
COMPUTER MODELS CONTINUE TO DEPICT A WARM...MOIST...AND INCREASINGLY
UNSTABLE AIRMASS SETTING UP ACROSS THE FORECAST AREA THROUGH THE
COURSE OF THE DAY.  ALL OF THIS WILL COMBINE WITH THE INCREASED
FORCING/ASCENT ASSOCIATED WITH AN UPPER LEVEL TROUGH SKIMMING THE
REGION FROM THE NORTH AND LIFT ASSOCIATED WITH A COLD FRONT THAT'LL
SHIFT EAST SOUTHEAST THROUGH THE REGION LATER THIS AFTERNOON INTO
TONIGHT.  AS THIS HAPPENS...IT'LL SET THE STAGE FOR SCATTERED STORMS
TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS ALONG AND AHEAD
OF THE FRONT...SOME OF WHICH COULD BE STRONG TO SEVERE.

FIRST OFF THIS MORNING...A WEAK DISTURBANCE EMBEDDED IN ZONAL FLOW
ALOFT IS MOVING EAST ACROSS THE MID-SOUTH REGION...SPARKING ELEVATED
SHOWERS AND STORMS THERE.  THIS...IN ADDITION TO ONGOING STRONG WARM
ADVECTION...IS HELPING TO CAUSE SCATTERED SHOWERS TO CURRENTLY
DEVELOP ACROSS THE ARKLAMISS.  THIS PROCESS IS EXPECTED TO CONTINUE
DURING THE COURSE OF THE MORNING AS LOW LEVEL MOISTURE CONTINUES
INCREASING...AND THE WEAK DISTURBANCE MOVES OUT.  MY CURRENT THOUGHT
IS THAT IT WON'T BE UNTIL DAYTIME HEATING REALLY GETS CRANKED UP
THIS AFTERNOON AND THE SURFACE LOW...NOW RESIDING NEAR THE
ARKLATEX...BEGINS LIFTING TO THE NORTHEAST IN RESPONSE TO THE UPPER
LEVEL TROUGH...THAT WE'LL SEE CHANCES FOR STORMS ACROSS THE FORECAST
AREA INCREASE.  THIS...AGAIN...IN ESSENCE WILL BE WHEN THE FRONT
BEGINS IMPEDING UPON THE REGION.

THE POTENTIAL FOR STRONG AND SEVERE STORMS REMAINS POSSIBLE OVER A
LARGE PORTION OF THE FORECAST AREA TODAY.  HOWEVER...THE GREATEST
POTENTIAL STILL LOOKS TO RESIDE OVER LOCATIONS PRIMARILY ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR AND EAST OF THE INTERSTATE 55
CORRIDOR.  MODELS CONTINUE TO INDICATE PLENTY OF INSTABILITY ACROSS
THE REGION...AROUND 1500J/KG ML CAPE VALUES...COUPLED WITH VERY COLD
TEMPERATURES ALOFT...VERTICAL TOTALS ON THE ORDER OF 28-30C WITH
7-9C/KM 700-500MB LAPSE RATES...AND ADEQUATE 40-50 KNOTS OF 0-6KM
WIND SHEAR.  WHILE MANY OF THESE PARAMETERS WILL BE
OBSERVED/AVAILABLE OVER MUCH OF THE REGION...DUE TO THE PRESENCE OF
A CAPPING INVERSION OVER THE SOUTHERN HALF OF THE CWA IN ADDITION TO
THAT REGION BEING FURTHEST REMOVED FROM THE BEST DYNAMICS...CHANCES
FOR STRONG TO SEVERE STORMS THERE AREN'T AS GOOD AS POINTS FURTHER
NORTH.  THAT SAID...THERE IS STILL A CHANCE FOR SUCH ACTIVITY ACROSS
THE SOUTH.

THINKING REMAINS THE SAME WITH HOW THINGS SHOULD PAN OUT TODAY.
FORCING/ASCENT ASSOCIATED WITH THE UPPER TROUGH AND SURFACE COLD
FRONT SHOULD BEGIN INTERACTING WITH THE WARM...MOIST...AND UNSTABLE
AIRMASS OVER THE REGION AIDING IN THE DEVELOPING OF SCATTERED
THUNDERSTORMS AROUND THE DELTA BY MIDDAY.  AS THE FRONT PROGRESSES
EAST SOUTHEAST...SCATTERED ACTIVITY WILL CONTINUE DEVELOPING THROUGH
THE LATE AFTERNOON HOURS AND INTO LATE THIS EVENING.  THEN FINALLY
EXITING THE REGION AROUND MIDNIGHT.  THE ECMWF STILL SUGGESTS
PERHAPS A COMPLEX OF STORMS RACING EAST SOUTHEAST AFFECTING MAINLY
THE NORTHERN HALF OF THE CWA LATER THIS AFTERNOON...WHICH I'M NOT
RULING OUT AS IT'S BEEN CONSISTENT IN THIS SOLUTION.  MUCH OF THE
HIGH-RES DATA...HOWEVER...SUGGESTS MAINLY SCATTERED CONVECTION...
SOME OF IT PRETTY ROBUST...DEVELOPING ALONG AND AHEAD OF THE FRONT
AS IT PUSHES THROUGH.  DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL TO
THE SIZE OF GOLF BALLS REMAIN THE PRIMARY CONCERNS WITH THE MOST
INTENSE CONVECTION THIS AFTERNOON AND EVENING...WITH THE POTENTIAL
FOR A TORNADO OR TWO NOT OUT OF THE QUESTION.

WINDS WILL BECOME NORTHERLY BEHIND THE FRONT LATE TONIGHT INTO EARLY
TUESDAY MORNING AS HIGH PRESSURE QUICKLY BUILDS SOUTHEAST INTO THE
REGION.  MODELS HINT AT ANOTHER WEAK UPPER LEVEL DISTURBANCE MOVING
INTO THE REGION OVERNIGHT TUESDAY INTO EARLY WEDNESDAY MORNING...
WHICH IS CURRENTLY ONLY EXPECTED TO BRING AN INCREASE IN CLOUD COVER
TO THE REGION DURING THIS TIME.

AS FAR AS TEMPERATURES ARE CONCERNED...TODAY SHOULD END UP BEING THE
WARMEST DAY THROUGH THIS STRETCH OF ABOVE NORMAL TEMPERATURES AS
HIGHS RANGE FROM THE MID 70S TO THE LOWER 80S.  ALTHOUGH LOWER 80S
DO LOOK A BIT ANOMALOUS...GIVEN THE MOISTURE SURGE INTO THE
REGION...COUPLED WITH COMPRESSIONAL HEATING WITH THE FRONT MOVING IN
FROM THE WEST LATER TODAY...AND SLIGHTLY DRIER AIR MOVING IN ALOFT
WHICH WILL CAUSE THESE MORNING OVERCAST SKIES TO BECOME BROKEN TO
EVEN SCATTERED THIS AFTERNOON...TEMPERATURES COULD VERY WELL REACH
THE LOWER 80S...ESPECIALLY EAST OF INTERSTATE 55.  A NOTICEABLY
COOLER DRIER AIRMASS WILL RESIDE OVER THE REGION BY TUESDAY
MORNING...AND CONTINUE TUESDAY INTO TUESDAY NIGHT.  LOWS TONIGHT
WILL RANGE FROM AROUND 40 TO THE LOWER 50S.  THEN FOR TUESDAY...
HIGHS WILL BE MORE SEASONABLE AS THEY RANGE FROM THE MID 60S TO
AROUND 70...AND FINALLY COOL INTO THE UPPER 30S AND MID 40S TUESDAY
NIGHT. /19/

WEDNESDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST HALF OF LONG
TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE REGION. BOTH
MODELS AGREE THAT A SHOT OF MID LEVEL MOISTURE WILL SPREAD OVER THE
FORECAST AREA WEDNESDAY...BUT EURO ONLY SEEMS TO HAVE ENOUGH
LIFT/MOISTURE FOR LIGHT STRATIFORM RAIN ACCUMULATIONS. LIMITING
FACTOR FOR MEASURABLE RAIN WILL BE DRY AIR NEAR GROUND. FAVORED THE
EURO WITH SOME SLIGHT POPS.

DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO AND GFS
IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE ACROSS
THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT MOVES
THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA FRIDAY
INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER GFS IN
THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE SHOULD HAVE
A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE AREA AND
INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD HANGUP
OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED...ESPECIALLY
AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT WAVE TO MOVE
THROUGH SUNDAY. /26/

&&

.AVIATION...A MIX OF VFR/MVFR CEILINGS CAN BE EXPECTED TODAY WITH
SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET.
ISOLATED LIGHT SHOWERS WILL CONTINUE THIS MORNING BUT CONVECTION IS
EXPECTED TO BECOME MORE WIDESPREAD AND INTENSE THROUGH THE AFTERNOON
AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE REGION
INTERACTING WITH THE WARM...MOIST...AND UNSTABLE AIRMASS OVER THE
REGION.  THIS WILL CERTAINLY CAUSE DEGRADATIONS...PERHAPS
IFR/LIFR...IN FLIGHT STATUSES WITHIN AND IMMEDIATELY AROUND THE
AERODROME WHERE AND WHEN OBSERVED. LARGE HAIL...POSSIBLY GOLF BALL
SIZE OR HIGHER...AND WIND GUSTS AROUND 70 MPH WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS THIS AFTERNOON AND EVENING.  BEHIND THE
FRONT...WINDS WILL BECOME NORTHERLY AROUND 10 KNOTS.  OTHERWISE...
WINDS AGAIN TODAY WILL BE BREEZY FROM THE SOUTH AND SOUTHWEST
BETWEEN 10-15 KNOTS WITH HIGHER GUSTS. /19/03

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  46  67  43 /  53  22   4   3
MERIDIAN      81  46  69  38 /  58  39   5   3
VICKSBURG     81  46  67  42 /  49  13   4   4
HATTIESBURG   84  53  72  44 /  44  21   6   7
NATCHEZ       79  47  67  45 /  39   9   4   4
GREENVILLE    74  41  64  43 /  64  13   4   3
GREENWOOD     78  40  66  42 /  64  21   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/26
Hazardous weather outlook, Mar 18, 9:18 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
918 AM CDT MON MAR 18 2013

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-191030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SMITH-JASPER-CLARKE-
918 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

STRONG AND SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING AS A COLD FRONT CROSSES THE REGION WHILE INTERACTING WITH
THE WARM AND UNSTABLE AIR MASS OVER THE OUTLOOK AREA. THE MOST
INTENSE STORMS WILL HAVE THE POTENTIAL FOR GOLFBALL SIZE OR LARGER
HAIL...DAMAGING WIND GUSTS AROUND 70 MPH...AND POSSIBLY A TORNADO OR
TWO. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS ARE ALSO EXPECTED WITH THIS ACTIVITY.

THE NORTHEAST PORTION OF THE OUTLOOK AREA...MAINLY LOCATIONS WITHIN
THE AREA ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...BUT EAST OF
INTERSTATE 55...WILL SEE THE BEST POTENTIAL FOR STRONG AND SEVERE
STORMS THIS AFTERNOON AND EVENING.

AS THE FRONT PUSHES THROUGH THE AREA BY MIDNIGHT...THIS ACTIVITY IS
EXPECTED TO SHIFT FURTHER EAST AND OUT OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING.

LAZ023>026-MSZ053>055-059>066-072>074-191030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
918 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE AREA WHILE INTERACTING WITH
THE WARM AND UNSTABLE AIR MASS OVER THE REGION. FORCING TO INITIATE
STORMS WILL BE LIMITED IN THIS AREA...BUT ANY STORM THAT DEVELOPS IN
THIS UNSTABLE AIR MASS WILL HAVE THE POTENTIAL FOR DAMAGING GOLFBALL
SIZE OR LARGER HAIL AND DAMAGING WIND GUSTS AROUND 70 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE IN THESE STORMS.

ANY ACTIVITY THAT DEVELOPS WILL SHIFT EAST AND OUT OF THE OUTLOOK
AREA BY MIDNIGHT AS THE FRONT PUSHES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19/03

In the hours before

Special weather statement, Mar 18, 12:25 PM CDT, 44 minutes before
ARZ075-MSZ018-034-181755-
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1225 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 19 MILES WEST OF DERMOTT AT 1225
PM CDT...MOVING EAST AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT 10
TO 20 MINUTES.

PEOPLE IN EXTREME SOUTHWESTERN BOLIVAR...EXTREME NORTHWESTERN
WASHINGTON AND NORTHERN CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3370 9116 3364 9116 3359 9119 3358 9115
      3347 9114 3346 9146 3357 9145 3357 9135
      3353 9132 3352 9126 3356 9125 3358 9119
      3363 9117 3365 9122 3369 9123
TIME...MOT...LOC 1725Z 273DEG 44KT 3354 9171

CME
Special weather statement, Mar 18, 12:33 PM CDT, 36 minutes before
ARZ074-181805-
ASHLEY AR-
1233 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CDT MON MAR 18 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF
FOUNTAIN HILL TO 8 MILES WEST OF WEST CROSSETT AT 1233 PM
CDT...MOVING EAST AT 60 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN NORTHERN ASHLEY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3315 9212 3316 9207 3341 9184 3339 9146
      3314 9146 3312 9156 3312 9212
TIME...MOT...LOC 1733Z 269DEG 54KT 3343 9170 3316 9195
          3313 9212

BK
Local storm report, Mar 18, 12:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             DERMOTT                 33.53N 91.44W
03/18/2013  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL WAS REPORTED IN DERMOTT.

&&

27
Local storm report, Mar 18, 12:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND GST     2 W GRENADA             33.78N 89.85W
03/18/2013  M67 MPH          GRENADA            MS   TRAINED SPOTTER

            REPORTED BY WEATHER STATION

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 12:36 PM CDTSevere Thunderstorm WarningJANBolivar, Washington39 min
Mar 18, 12:54 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster51 min
Mar 18, 1:28 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster47 min
Mar 18, 1:55 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore50 min
Mar 18, 1:55 PM CDTSevere Thunderstorm WarningJANClay, Lowndes50 min
Mar 18, 2:05 PM CDTSevere Thunderstorm WarningJANIssaquena40 min
Mar 18, 2:07 PM CDTSpecial Weather StatementJANWinston33 min
Mar 18, 2:25 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren65 min
Mar 18, 2:34 PM CDTSpecial Weather StatementJANKemper, Noxubee46 min
Mar 18, 2:38 PM CDTSpecial Weather StatementJANAttala32 min
Mar 18, 2:51 PM CDTSevere Thunderstorm WarningJANAttala39 min
Mar 18, 2:55 PM CDTSevere Thunderstorm WarningJANNoxubee50 min
Mar 18, 3:00 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo60 min
Mar 18, 3:08 PM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott67 min
Mar 18, 3:23 PM CDTSpecial Weather StatementJANKemper32 min
Mar 18, 3:27 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba48 min
Mar 18, 3:28 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren47 min
Mar 18, 3:42 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin63 min
Mar 18, 3:52 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton, Rankin, Scott38 min
Mar 18, 4:13 PM CDTSevere Thunderstorm WarningJANHinds62 min
Mar 18, 4:19 PM CDTSevere Thunderstorm WarningJANLauderdale41 min
Mar 18, 4:26 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith64 min
Mar 18, 4:33 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith57 min
Mar 18, 4:47 PM CDTSevere Thunderstorm WarningJANRankin, Simpson43 min
Mar 18, 4:55 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton80 min
Mar 18, 4:58 PM CDTSevere Thunderstorm WarningJANLauderdale77 min
Mar 18, 5:12 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson48 min
Mar 18, 5:19 PM CDTSevere Thunderstorm WarningJANSimpson41 min
Mar 18, 5:26 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones64 min
Mar 18, 5:34 PM CDTSevere Thunderstorm WarningJANSmith41 min
Mar 18, 5:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren31 min
Mar 18, 5:48 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson42 min
Mar 18, 5:51 PM CDTSevere Thunderstorm WarningJANCovington, Jones54 min
Mar 18, 6:21 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson54 min
Mar 18, 6:45 PM CDTSpecial Weather StatementJANAdams30 min
Mar 18, 6:49 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson56 min
Mar 18, 6:54 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.